Reconsideration of the Annulus Flow Problem in Axial Turbomachinery

[+] Author and Article Information
G. L. Mellor

Princeton University, Princeton, N. J.

J. Basic Eng 84(4), 579-585 (Dec 01, 1962) (7 pages) doi:10.1115/1.3658714 History: Received August 03, 1961; Online November 04, 2011


The theory pertaining to the annulus flow problem in axial turbomachinery is reviewed and a simplified analysis which is essentially concerned with the effect of streamline curvature is worked out. Some generalized results are obtained for the case of a single blade row and for the oscillating flow between repeating blade rows of arbitrary spacing. The effect of finite blade width is assessed. The simple radial equilibrium hypothesis which is still attractive to designers is reconsidered and a modified radial equilibrium theory which directly eliminates the oscillatory terms is proposed as being more accurate and simpler than the conventional radial equilibrium theory.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In